MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.403
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while the surgeon was using a variable angle lateral distal fibula plate and placed a variable angle threaded drill guide from the universal small fragment (usf) into the plate and drilled with a 2.0 drill bit for 2.7 variable angle locking screws, two (2) of the holes would not lock and the screws would just spin in the locking hole during open reduction and internal fixation (orif) of the ankle.All 5 screws were used and would not lock.There was a surgical delay of thirty (30) minutes.Procedure was successfully completed.No patient consequence.Concomitant device reported: unk - guides/sleeves/aiming: guide (part# unknown, lot# unknown, quantity# 1), unk - drill bits: trauma (part# unknown, lot# unknown, quantity# 1).This is report 1 for 6 (b)(4).
 
Event or Problem Description
There were total 5 screws were used and would not lock.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 2.7mm va-lcp lateral distal fibula plate/4 holes/left was returned and received at us cq.Upon visual inspection at us cq, the holes dva1 and dva3 have stripped internal threads when observed under 10x magnification.Rest of the device looks good without any physical damage.Functional test: functional testing of the device performed at cq by screwing in different screws that returned along with the device.It is found that the screw holes dva1 and dva3 are not locking the screws and just keep screws spinning in the locking holes.Thus, the reported complaint condition is confirmed.Dimensional inspection: dimensional inspection of the features related to the complaint condition cannot be performed at cq due to post manufacturing damage.Investigation conclusion: the complaint was confirmed for the 2.7mm va-lcp lateral distal fibula plate/4 holes/left as the 2 screw holes dva1 and dva3 are not locking the screws in locking position.There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that condition was due to rough handling or excessive external forces applied on the device during the usage of the device.Based on the investigation findings, it is determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 02.118.403, lot number: h864945, part manufacture date: 05-apr-2019, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm va-lcp lateral distal fibula plate / 4 holes / left product was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part number: 14065, lot number: h796526, part manufacture date: 12-dec-2018, manufacturing location: elmira, part expiration date: n/a.No nonconformances noted: raw material part number 316l**fi35, 00x19.00 lot number h796526 was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The device history record shows this lot of 2.7mm va-lcp lateral distal fibula plate / 4 holes / left product was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensiona device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9049124
Report Number2939274-2019-60559
Device Sequence Number11317347
Product Code HRS
UDI-Device Identifier10886982038845
UDI-Public(01)10886982038845
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.403
Device Catalogue Number02.118.403
Device Lot NumberH864945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: GUIDE
Outcome Attributed to Adverse Event Required Intervention;